Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 144, NWS Austin/San Antonio, TX

May 22, 2007Burnet County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at May 22, 2007, 12:30 AM CDT for Burnet County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 22, 2007, 12:30 AM CDT (05:30 UTC)
Expired
May 22, 2007, 2:30 AM CDT
In force
2 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Burnet County, TX

The radar

The Ft Hood radar (KGRK), 77 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 5.5 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 452 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
452 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1177 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 220531
FFWEWX
TXC053-220730-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1230 AM CDT TUE MAY 22 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BURNET COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 230 AM CDT

* AT 1226 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM 
  THUNDERSTORMS OVER THE WARNED AREA.

* THE STORMS PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3083 9840 3083 9796 3093 9787 3104 9792
      3100 9841

$$
1 follow-up statement
000 
WGUS74 KEWX 220726
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
224 AM CDT TUE MAY 22 2007

TXC053-220734-
BURNET TX-
224 AM CDT TUE MAY 22 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 230 AM CDT FOR BURNET
COUNTY...

LAT...LON 3083 9840 3083 9796 3093 9787 3104 9792
      3100 9841

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 22, 12:24 AM CDT, 6 minutes earlier.

Area forecast discussion, May 22, 12:24 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1224 AM CDT TUE MAY 22 2007

.AVIATION...
PREVAILING MVFR CIGS WILL CONTINUE UNTIL MID MORNING TUESDAY
BEFORE IMPROVING. SCATTERED THUNDERSTORMS ACROSS SOUTH CENTRAL
TEXAS WILL CONTINUE UNTIL 09Z...THEN DIMINISH. SCATTERED AFTERNOON
THUNDERSTORMS ARE POSSIBLE LATER TUESDAY AS WELL. A MODERATE
SOUTHERLY LOW LEVEL FLOW WILL CONTINUE.

&&

.PREV DISCUSSION... /ISSUED 1135 PM CDT MON MAY 21 2007/

UPDATE...
AREA NATIONAL WEATHER SERVICE RADARS SHOW AN MCS MOVING EAST
ACROSS THE WESTERN HILL COUNTRY WITH ISOLATED SEVERE STORMS NORTH
OF BURNET AND SOUTH OF CARRIZO SPRINGS. RADAR TRENDS SUGGEST MCS
IS WEAKENING WHILE SEVERE STORMS ARE BEING MAINTAINED. HAVE
UPDATED TO INCREASE POPS FOR THE HILL COUNTRY AND ADJACENT AREAS
OF SOUTH CENTRAL TEXAS AS WELL AS FAR SOUTHWESTERN AREAS WITH
MENTION OF GUSTY WINDS AND LOCALLY HEAVY RAINS. HAVE LET SEVERE
THUNDERSTORM WATCH EXPIRE AS MCS HAS WEAKENED. OTHERWISE, ONGOING
FORECASTS GENERALLY ON TRACK WITH ONLY MINOR ADJUSTMENTS NEEDED.

PREV DISCUSSION... /ISSUED 636 PM CDT MON MAY 21 2007/

AVIATION...
THE MOST IMMEDIATE CONCERN IS THE AREA OF TS WEST OF DRT. THESE
STORMS ARE HAVING A HARD TIME MOVING TOWARD THE BORDER...BUT
THERE WILL BE SOME LIGHTNING AND A GOOD CHANCE FOR RAIN AT DRT
UNTIL AROUND 04Z. THERE IS A CHANCE FOR TS AT AUS AND HYI LATER
TONIGHT BETWEEN 07 AND O9Z. OTHERWISE CIGS AT THE I-35 AIRPORTS
WILL DROP DOWN TO MVFR AFTER 09Z.

PREV DISCUSSION... /ISSUED 339 PM CDT MON MAY 21 2007/

DISCUSSION...
LATE AFTERNOON HEATING, MID LEVEL COOLING AND THE WEST TEXAS DRY
LINE WILL BE THE BREEDING GROUNDS FOR STRONG TO SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME MAY MOVE ACROSS
THE EDWARDS PLATEAU, PER SPC DISCUSSION. OTHERWISE, THE SPRING
TRANSITION CONTINUES. THE WESTERLIES CONTINUE TO SEND LONG WAVE
TROUGHS ACROSS THE U.S. BUT THEY ARE NOT REACHING AS FAR SOUTH AS
BEFORE. ALSO THE UPPER RIDGE IS BEGINNING TO NUDGE WESTWARD INTO
TEXAS, RESULTING IN A SWITCH FROM CONTINENTAL AIR TO TROPICAL AIR.
THE PREVIOUSLY ANNOUNCED WEAK COLD FRONT DUE TO ENTER THE HILL
COUNTRY THURSDAY IS NOW NOT GOING TO MAKE IT THAT FAR SOUTH. BY
FRIDAY THE UPPER HIGH IS PROGGED TO HAVE A GOOD HOLD ACROSS THE
EASTERN 2/3RD OF THE U.S. WITH ATMOSPHERIC WINDS FROM THE EAST
AND SOUTHEAST. THIS WOULD SEND A TROPICAL AIRMASS ACROSS SOUTH
CENTRAL TEXAS FRIDAY AND SATURDAY WITH NOCTURNAL AND SEABREEZE
SHOWERS. THE TROPICAL TAP SHUTS OFF SUNDAY WITH MAX TEMPS
RETURNING TO NORMAL LEVELS OF NEAR 90. HOWEVER, IF THE TROPICAL
TAP DOES NOT DEVELOP, CLOUD COVER/SHOWERS WILL BE SEVERELY LIMITED AND
TEMPS WILL RETURN TO ABOVE NORMAL LEVELS.

POP-WISE, SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE PICTURE
OVER THE NEXT SEVERAL DAYS DUE TO MINOR DISTURBANCES TRAVERSING
THE REGION THROUGH THURSDAY. THEN A SWITCH TO TROPICAL SHOWERS AND
THUNDERSTORMS AFFECTING THE EASTERN HALF LATER IN THE WEEK. BY
WEEKS END, SHOWER AND THUNDERSTORM ACTIVITY WILL BE LIMITED BY
LOWERING P.W.S AND LACK OF SURFACE BASED FOCUS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  88  70  86  69 /  20  20  10  20  20
AUSTIN BERGSTROM INTL AIRPORT  71  87  70  86  65 /  20  20  10  20  20
DEL RIO INTL AIRPORT           72  91  72  87  72 /  10  -   10  10  20
SAN ANTONIO INTL AIRPORT       71  87  70  85  67 /  10  10  10  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

03/11
Hazardous weather outlook, May 21, 3:27 PM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
327 PM CDT MON MAY 21 2007

TXZ171>173-183>194-202>209-217>225-228-221200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
327 PM CDT MON MAY 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SEVERE THUNDERSTORM WATCH 284 IS IN EFFECT UNTIL 11 PM CDT...FOR
VAL VERDE...EDWARDS AND KINNEY COUNTIES. SCATTERED THUNDERSTORMS WILL
DEVELOP OVER THE MOUNTAINS IN MEXICO AND MOVE TOWARDS THE RIO
GRANDE. THE MAIN THREAT FROM THESE SEVERE STORMS WILL BE LARGE
HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT THE PERIOD.
ON THURSDAY A WEAK COLD FRONT WILL MOVE INTO THE REGION AND CAUSE
SCATTERED SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED OVER THE RIO GRANDE PLAINS THIS
EVENING.

In the hours before

Special weather statement, May 21, 7:56 PM CDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
756 PM CDT MON MAY 21 2007

TXZ183-220200-
VAL VERDE-
INCLUDING THE CITY OF...DEL RIO
756 PM CDT MON MAY 21 2007

A LINE OF STRONG THUNDERSTORMS WILL MOVE INTO WESTERN VAL VERDE BY
8 PM. THIS LINE IS MOVING TOWARD THE EAST AT 25 MPH. THUNDERSTORMS
WITHIN THE LINE ARE CAPABLE OF PRODUCING HAIL UP TO ONE HALF INCH
AND WIND GUSTS UP TO 35 MPH. THERE WILL ALSO BE FREQUENT CLOUD TO
GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. RAINFALL TOTALS
WILL BE AROUND ONE INCH WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
THESE STORMS WILL MOVE ACROSS A LINE FROM PANDALE TO LANGTRY BY
8:30 PM AND THEN JUNO TO COMSTOCK BY 9 PM.
Special weather statement, May 21, 10:56 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1056 PM CDT MON MAY 21 2007

TXZ184-185-202-203-220600-
EDWARDS-REAL-KINNEY-UVALDE-
INCLUDING THE CITIES OF...ROCKSPRINGS...LEAKEY...BRACKETTVILLE...
UVALDE
1056 PM CDT MON MAY 21 2007

A LINE OF STRONG THUNDERSTORMS WILL MOVE EASTWARD AT 25 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING HAIL UP TO ONE HALF INCH...WIND
GUSTS UP TO 35 MPH...FREQUENT LIGHTNING... AND HEAVY RAIN.
RAINFALL TOTALS WILL BE UP TO ONE INCH.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 9:04 PM CDTFlash Flood WarningEWXVal Verde3 hr
May 21, 9:26 PM CDTSevere Thunderstorm WarningEWXVal Verde64 min
May 21, 9:36 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano54 min
May 21, 10:26 PM CDTFlash Flood WarningEWXBurnet2 hr
May 21, 10:32 PM CDTSevere Thunderstorm WarningEWXBurnet43 min
May 21, 10:45 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick60 min
May 21, 11:15 PM CDTSevere Thunderstorm WarningEWXBurnet30 min
May 21, 11:48 PM CDTSevere Thunderstorm WarningEWXDimmit27 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.